This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
Has anyone ever heard of Topral XL (for BP) being the CAUSE of
INCREASED BP when used with Zoloft, Effexor or Lexapro? My BP went UP each time the Dr. increased the Topral XL, ironically.
You will have to study the find print of each of these medications to answer that question, or ask your physician or a pharmacist who has access to a drug interaction database. There are so many possibilities, but since these medications operate on the central nervous system, it is possible that they can raise your blood pressure.
that's weird... theoretically those 2 drugs can interact but i'd think it would be the opposite effect... talk to your doctor or pharmacist about it.
if your depression started after you went on the toprol, that could be what's causing it. if that is the case you could talk to your doctor about switching to something that crosses into your brain less like atenolol.
The day after I posted the question (3-2-06) I went back on Lexapro instead of Zoloft and started taking 1/4 the amount of Toprol XL. I also stopped an anti-inflametory, ETODOLAC. Appearently the ETODOLAC was the major culprit but I was also told that the effects of Toprol DOUBLE when taken with ZOLOFT! All I know is that I feel 90% better than I did 4 days ago! Thanks for your input. Even the doctors can't predict all the possible interactions. OH, THESE GLORIOUS GOLDEN YEARS !
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.